MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY BCS II FEM COCR LT SZ 3; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY BCS II FEM COCR LT SZ 3; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74024923
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to pain and loosening of the femoral component.Femoral component, baseplate and insert were exchanged.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices could not confirm the stated failure mode.The devices are heavily worn from implantation and contained both cement and bone on growth on the surfaces of the femoral and tibial base.The devices were manufactured in 2000, 2008 and 2013.The medical investigation concluded that this complaint from canada reported that a revision was performed due to ¿pain and loosening¿.The femoral component, the baseplate and the insert were revised.The components were returned for examination.No clinical/medical documentation was provided for this investigation.The impact to the patient beyond the surgery and recovery cannot be determined.Based on the information provided the root cause of the loosening cannot be concluded.A dimensional inspection of the femoral could not confirm the stated failure mode.The device was found to be within specification for the dimensions that could be measured.A full dimensional evaluation could not be performed on the devices due to damage, the presence of cement or bone on-growth.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a fit/sizing issue or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint.Sign-off date 6/4/2020.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that several attempts have been made to obtain clinical/medical documents supporting this complaint to no avail.Without supporting clinical/medical documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch numbers.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a traumatic event or bone degeneration.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved, our investigation cannot proceed.

Brand Name
JRNY BCS II FEM COCR LT SZ 3
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9137595
Report Number1020279-2019-03518
Device Sequence Number3007502
Product Code JWH
UDI-Device Identifier00885556611418
UDI-Public00885556611418
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74024923
Device Catalogue Number74024923
Device Lot Number01611048
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer03/09/2020
06/05/2020
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date03/12/2020
06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;